Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 158, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2005, 11:06 AM CDT for DeKalb County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2005, 11:06 AM CDT (16:06 UTC)
- Expired
- Jul 1, 2005, 11:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County DeKalb County, TN
The radar
The Nashville radar (KOHX), 72 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:45 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 1, 7:45 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR ISSUANCE TIME NATIONAL WEATHER SERVICE NASHVILLE TN 745 AM CDT FRI JUL 1 2005 .DISCUSSION...12Z SOUNDING FROM OHX IS IN AND INDICATES A HIGHLY UNSTABLE ENVIRONMENT AHEAD OF THE COLD FRONT. LIFTED INDEX STANDS AT -8.1, WITH POSITIVE ENERGY OF 2,582 J/KG. THE K-INDEX IS A RIPE 39, WITH A TOTALS INDEX OF 54, AND A SWEAT INDEX OF 345. MSAS SURFACE LIFTED INDEX PLOT AT 12Z INDICATES AN INSTABILITY AXIS RUNNING NORTH-TO-SOUTH ACROSS OUR COUNTY WARNING AREA. THE SURFACE FRONT, USING THE 12Z DEW POINT PLOT, APPEARS TO HAVE PASSED PADUCAH AND MEMPHIS. MOST ACTIVE WEATHER AT THIS MOMENT IS OCCURRING JUST BEHIND THE SURFACE BOUNDARY, RIGHT ALONG THE MISSISSIPPI RIVER MOVING INTO WEST TENNESSEE AND NORTHWEST MISSISSIPPI. OF NOTE, DAY 1 CONVECTIVE OUTLOOK ISSUED BY SPC AT 05Z HAS THE CUMBERLAND PLATEAU AND PLACES SOUTH OF NASHVILLE UNDER A SLIGHT RISK OK SEVERE WEATHER TODAY. NO CHANGES TO THE FORECAST AT THE MOMENT. BELIEVE IT WILL HOLD UP FOR NOW. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Jun 30, 4:46 PM CDT, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 446 PM CDT THU JUN 30 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 446 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THUNDERSTORMS ACROSS FAR SOUTHWEST KENTUCKY BEGINNING TO SHOW SIGNS OF WEAKENING...BUT STRONGER THUNDERSTORMS UPSTREAM IN MISSOURI WILL CONTINUE TO MOVE THIS WAY...AS FRONT IN NORTHERN MISSOURI MAKES A PUSH THIS WAY LATER TONIGHT. OTHERWISE...MAINLY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DURING EVENING IN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK SURFACE FRONT WILL PASS THROUGH THE MID STATE ON FRIDAY. THIS WILL PRODUCE AN INCREASE IN COVERAGE OF SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME. BOYD 01
In the hours before
Special weather statement, Jul 1, 10:55 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT FRI JUL 1 2005 TNZ008>011-028>034-062>066-075-077>080-011700- BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DEKALB-FENTRESS-GRUNDY-JACKSON- MACON-OVERTON-PICKETT-PUTNAM-RUTHERFORD-SMITH-SUMNER-TROUSDALE- VAN BUREN-WARREN-WHITE-WILSON- 1055 AM CDT FRI JUL 1 2005 A CLUSTER OF STRONG THUNDERSTORMS IS MOVING EAST TOWARD THE PLATEAU LATE THIS MORNING. AT 1050 AM...THE STRONGEST PART OF THE GROUP OF STORMS WAS OCCURRING ACROSS SOUTHEAST WILSON COUNTY AND CANNON COUNTY...WITH MOVEMENT TO THE EAST AT 20 TO 25 MPH. THIS MOVEMENT WILL PUT THE ACTIVITY IN THE AREAS OF SMITHVILLE TO MCMINNVILLE BY 1130 AM. FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS. ALSO...FLOODING OF STREETS...ROADWAYS AND LOW LYING AREAS WILL BE LIKELY. MOTORIST SHOULD BE ALERT FOR HYDROPLANING CONDITIONS. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:38 AM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam, White | 37 min |
| Jul 1, 12:08 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 22 min |
| Jul 1, 12:21 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.